MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II RESURF PAT 26MM; PROSTHSIS KNEEPATELLOFMOROTIBIL SEMCNSTRAIND CMNTEDMETALPOLYMER

SMITH & NEPHEW, INC. GNS II RESURF PAT 26MM; PROSTHSIS KNEEPATELLOFMOROTIBIL SEMCNSTRAIND CMNTEDMETALPOLYMER
Catalog Number 71420580
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/01/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patella became "loose" in patient.Dr (b)(6) revised the patients knee to correct it.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection of the returned patella indicated damage to the articulating surface/ profile.There was the presence of cement around the connection pegs.A lab analysis indicated that wear on the articular surface was likely due to normal articulation between the insert and femoral component.The insert disassociation likely occurred following the fracture of the posterior locking mechanism.The cause of the fracture could not be determined from the available data.Further damage to the inferior surface of the insert could have been caused by the insert riding on top of the baseplate following disassociation.No material or manufacturing deviations were observed during this investigation.A clinical analysis indicated that it was reported that the patella was revised due to loosening.There have been no supporting medical records provided for review.There is no report of the patient's current condition or ho the procedure was tolerated.No further clinical assessment is warranted.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
GNS II RESURF PAT 26MM
Common Device Name
PROSTHSIS KNEEPATELLOFMOROTIBIL SEMCNSTRAIND CMNTEDMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7081479
Report Number1020279-2017-01185
Device Sequence Number16395002
Product Code JWH
UDI-Device Identifier03596010208323
UDI-Public03596010208323
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number71420580
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/01/2017
Supplement Date Received by Manufacturer12/01/2017
Initial Report FDA Received Date12/04/2017
Supplement Report FDA Received Date04/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR